| Model Number |
STRAIGHT PLATE, 2.4MM, 6 HOLE,REINFORCED |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/04/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
On 12/5/2023, it was reported by a sales representative via (b)(4) that an ar-18724p-17 straight plate broke.The broken fragments were removed, and the case was completed successfully.This was discovered during a procedure on (b)(6) 2023.Additional information received on 12/11/2023: this was discovered during a talus and ankle fracture procedure and completed using an ar-18724p-10 t-plate, 2.4 mm, 6 hole.The case was only briefly delayed, and no additional anesthesia was administered.The patient suffered no negative effect on or after the procedure.
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint allegation is confirmed.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.Per dfu-0192-eo rev 6 g precautions - 4.Repeated bending of the plate at the same location, or by creating excessive acute angles may potentially lead to premature plate fatigue, failure and or breakage in situ.The most likely cause for the reported failure can be a user error due to improper device technique.